The pill is the most popular form of contraception in Australia, and a new study has found that it can interfere with women's ability to read emotions – and affect their relationships.
Researchers at the University of Greifswald, Germany, have found that oral contraceptive pills, known as the pill, can weaken the ability of users to recognize emotions in others.
The survey includes 95 women – 42 were on pills and 53 – which were shown black and white photos of people's faces and asked to identify their expressions.
It turns out that the ladies of the pills find it harder to recognize emotions – especially negative – from colleagues who do not take pills.
"Women with oral contraceptives can be particularly injured while processing negative expressions that are difficult to recognize," the study said.
READ MORE: A small contraceptive patch could mean the end of the pill for good
While women on the pill were able to understand if someone was happy or scared, they were 10% less inclined to express pride or contempt.
This way the pill can harm relationships likeAccording to the study, the inability to distinguish different emotions is "essential to initiating and maintaining interpersonal relationships, particularly intimate relationships."
The researchers concluded that the difficulty in differentiating the emotions of Pill users is caused by different female hormones, including estrogen and progesterone.
They even went so far as to recommend that the impairment of the recognition of emotions be included in the list of side effects from the use of pills.
READ MORE: This study claims that pills change which women are attracted
We spoke with Australia's Deborah Bateson for family planning, who said it was important findings are not exaggerated and women should not feel worried.
"New research is always good, but it's a very limited study with a small number of women and a narrow result," she said every ten days.
"Therefore, we can not conclude that the pill obscures women's judgment and damages relationships," she said.
In other words, there is no need for an alert and the findings should not be used as a decisive factor in whether you should start taking the pill – or stop taking it – if you have already done so.
Dr. Bateson explained that the pill can come with unwanted side effects such as headaches, abdominal swelling, acne, mood swings, breast tenderness, bleeding breaks, nausea, and a very low risk of blood clots.
"Women should visit their doctor because there are many different options to try," Dr. Bateson said.
The pill can also have a positive effect, such as clearing acne, controlling blood loss in women with severe periods – even found to reduce the risk of some cancers, including uterus, ovaries.
and the intestines.